Alert archive / Alabama / Tornado Warnings in 2010

Tornado Warning 4, NWS Huntsville, AL

March 25, 2010Morgan County, Alabama

NWS Huntsville, AL issued this tornado warning at Mar 25, 2010, 5:56 PM CDT for Morgan County, Alabama. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2010, 5:56 PM CDT (22:56 UTC)
Expired
Mar 25, 2010, 6:30 PM CDT
In force
34 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:10 PM CDTTSTM WND GST 45S Somerville, AL45-50 MPH WINDS AND PEA SIZE HAIL REPORTED SOUTH OF SOMERVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 1:49 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WFUS54 KHUN 252256
TORHUN
ALC103-252330-
/O.NEW.KHUN.TO.W.0004.100325T2256Z-100325T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
556 PM CDT THU MAR 25 2010

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL MORGAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 630 PM CDT

* AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LEESDALE...
  OR ABOUT NEAR HARTSELLE...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  SOMERVILLE.
  FLORETTE.
  VALHERMOSO SPRINGS.
  LACEYS SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3446 8702 3457 8656 3456 8656 3444 8657
      3436 8658 3434 8697
TIME...MOT...LOC 2256Z 243DEG 35KT 3442 8690

$$
2 follow-up statements
061 
WWUS54 KHUN 252307
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
607 PM CDT THU MAR 25 2010

ALC103-252330-
/O.CON.KHUN.TO.W.0004.000000T0000Z-100325T2330Z/
MORGAN AL-
607 PM CDT THU MAR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL MORGAN COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SOMERVILLE...OR
ABOUT NEAR HARTSELLE...MOVING NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORETTE...VALHERMOSO SPRINGS...MORGAN CITY AND LACEYS SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3436 8689 3446 8689 3457 8656 3441 8657
      3441 8658 3436 8658
TIME...MOT...LOC 2307Z 243DEG 35KT 3445 8679

$$
509 
WWUS54 KHUN 252320
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT THU MAR 25 2010

ALC103-252330-
/O.CON.KHUN.TO.W.0004.000000T0000Z-100325T2330Z/
MORGAN AL-
620 PM CDT THU MAR 25 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR EAST
CENTRAL MORGAN COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR VALHERMOSO
SPRINGS...OR ABOUT 14 MILES SOUTH OF REDSTONE ARSENAL...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MORGAN
CITY AND LACEYS SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

&&

LAT...LON 3437 8677 3450 8678 3455 8662 3457 8656
      3444 8657 3441 8658 3436 8658
TIME...MOT...LOC 2320Z 243DEG 35KT 3451 8665

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 25, 2:30 PM CDT, 3 hours 26 minutes earlier.

Area forecast discussion, Mar 25, 2:30 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT THU MAR 25 2010

.DISCUSSION...
WE HAVE POTENTIALLY ACTIVE WEATHER OVER THE NEXT FEW HOURS IN
ADVANCE OF A FAIRLY STRONG APPROACHING COLD FRONT. THIS WILL BE JUST
THE FIRST OF TWO TO AFFECT THE AREA OVER THE NEXT FEW DAYS.

SHORT TERM (NOW THROUGH SATURDAY)...
LET'S START WITH THE MESOSCALE AND IMMEDIATE SHORT TERM. WE HAVE
BEEN TRACKING A CLEARING ZONE ALL DAY TO THE WEST. CLOUDS AND
SHRA/TSRA ARE STARTING TO FILL INTO THAT CLEARING ZONE IN MULTIPLE
BANDS. LOCALLY...LIGHT RAIN CONTINUES WITH CLOUDY AND DREARY
CONDITIONS. TEMPS HAVE YET TO REALLY RISE A WHOLE LOT...BUT THAT
SHOULD CHANGE IN THE NEXT FEW HOURS. BETTER INSTABILITY SHOULD KEEP
THOSE SHRA/TSRA GOING INTO AT LEAST THE WRN HALF OF THE AREA...AND
SVR TSTMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT.

BY THE START OF THE FORECAST PERIOD (00Z TONIGHT)...THE COMBINATION
OF ADDED STABILITY OVER NERN AL...AND SUNSET...SHOULD ALLOW FOR A
QUICK WEAKENING OF STORMS...AND PROBABLY THE THUNDER THREAT IS OVER
BY 03Z. HOWEVER...UPPER ENERGY WILL BE LINGERING BEHIND THE SYSTEM
AND THE DRYING NRLY WIND PUSH LAGS BEHIND...SO SOME REMNANT SHRA ARE
POSSIBLE THROUGH THE REMAINDER OF THE NIGHT...ESPECIALLY THE FURTHER
NORTH AND EAST YOU GO. TEMPS DO DROP OFF NICELY ONCE THE NRLY WIND
SET IN...AND WE SHOULD SEE TEMPS IN THE LOW/MID 40S BY DAYBREAK.

SKIES SHOULD CLEAR BY MIDDAY ON FRIDAY...BUT COLD ADVECTION WILL BE
ONGOING. LOOKING UPSTREAM...TEMPS ARE IN THE MID/UPPER 50S TODAY AND
THAT SEEMS PRETTY REASONABLE TO EXPECT HERE TOMORROW. A DECENT
NORTHERLY BREEZE WILL MAKE IT FEEL EVEN A LITTLE CHILLIER. WINDS
WILL START TO DIE DOWN ON FRIDAY NIGHT AS HIGH PRESSURE TRIES TO
WEDGE IN OVER THE NERN STATES. WITH CLEAR SKIES CONTINUING...LOWS
SHOULD DROP WELL INTO THE 30S...AND I CANNOT COMPLETELY RULE OUT A
LIGHT FREEZE IN THE TYPICALLY COLDEST SPOTS.

UPPER RIDGING AND FAIRLY ROBUST SRLY RETURN FLOW SHOULD ALLOW FOR A
NICE TEMPERATURE RECOVERY SATURDAY UNDER MOSTLY SUNNY SKIES. HIGHS
ARE LIKELY TO REACH INTO THE MID/UPPER 60S.

EXTENDED (SATURDAY NIGHT THROUGH NEXT THURSDAY)...
THE WEEKEND IS WHAT I WILL CALL A 50/50 WEEKEND. AS NICE AS SATURDAY
WILL BE...SUNDAY WILL BE FAIRLY CRUMMY. RAIN AND STORMS WILL QUICKLY
SPREAD IN SATURDAY NIGHT. IT IS WORTH NOTING THAT THE GFS ENSEMBLES
ARE FASTER THAN THE OPERATIONAL IN BRINGING THE RAIN INTO THE
AREA...WHICH WAS ALSO THE CASE EARLY THIS MORNING. SO THAT LEADS ME
TO ERR ON THE SIDE OF CAUTION...BY CARRYING HIGHER POPS AND AN
EARLIER ONSET.

RAIN AND STORMS WILL CONTINUE INTO AND THROUGH SUNDAY. OBVIOUSLY
GIVEN WHERE WE ARE TODAY...THOUGHTS IMMEDIATELY TURN TOWARD SEVERE
WEATHER. I AM NOT AS IMPRESSED WITH THE SUNDAY SYSTEM AS THE ONE
TODAY. SUNDAY'S SYSTEM IS WEAKENING AS IT MOVES THROUGH...AND
MOISTURE RETURN ALSO DOES NOT LOOK AS ROBUST...SO ALTHOUGH STRONG
STORMS CANNOT BE RULED OUT...RIGHT NOW SVR THREAT LOOKS LOW HERE.
SCATTERED SHOWERS WILL LINGER SUNDAY NIGHT (AGAIN) AS TEMPERATURES
COOL BEHIND THE FRONT.

MODEL MADNESS CONTINUES FOR NEXT WEEK. THE GFS...AFTER DROPPING
YESTERDAY'S IDEA OF A RANDOM CUTOFF UPPER LOW...HAS DECIDED TO GO
BACK TO IT AGAIN. THAT IDEA WILL CONTINUE TO BE DISCARDED UNLESS IT
STARTS SHOWING UP CONSISTENTLY. THROWING THAT OUT...THE CONSENSUS IS
FOR THE STRONGEST UPPER RIDGE I HAVE SEEN AROUND HERE IN QUITE SOME
TIME TO BUILD ACROSS THE REGION AS A STRONG TROUGH DIGS IN THE WEST
AND THE WEEKEND SYSTEM LIFTS INTO THE NRN ATLANTIC. NO PRECIP IS
THUS EXPECTED...AND WE MAY FINALLY BREAK THAT SUB-75 DEGREE STREAK
BY NEXT THURSDAY...NO FOOLING.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    44  57  37  68  52 /  50   0   0   0  60
SHOALS        43  58  35  69  53 /  40   0   0   0  70
VINEMONT      43  54  36  67  51 /  50   0   0   0  60
FAYETTEVILLE  43  55  33  65  51 /  60   0   0   0  60
ALBERTVILLE   47  55  36  67  52 /  60   0   0   0  50
FORT PAYNE    46  53  34  66  51 /  60   0   0   0  50
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

JE/23
Hazardous weather outlook, Mar 25, 2:35 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CDT THU MAR 25 2010

ALZ001>010-016-TNZ076-096-097-260300-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
235 PM CDT THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ACROSS NORTHERN MISSISSIPPI AND WESTERN TENNESSEE
WILL CONTINUE TO ADVANCE EAST THROUGH THE AFTERNOON AND EARLY
EVENING HOURS AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY
BECOME SEVERE...ESPECIALLY FOR AREAS ALONG AND WEST OF I-65. THE
PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER AN
ISOLATED TORNADO CANNOT BE RULED OUT. APPROXIMATE TIMING FOR
THUNDERSTORMS AND POTENTIAL SEVERE WEATHER WILL BE THROUGH 6 PM IN
NORTHWEST ALABAMA...BETWEEN 4 PM AND 7 PM AROUND THE INTERSTATE 65
CORRIDOR....AND 6 PM TO 8 PM FOR NORTHEAST ALABAMA AND SOUTHERN
MIDDLE TENNESSEE. LOCATIONS WEST OF INTERSTATE 65 CONTINUE TO HAVE
A HIGHER THREAT FOR SEVERE WEATHER THIS AFTERNOON.

THUNDERSTORMS ARE EXPECTED TO EXIT THE AREA WEST-TO-EAST BY EARLY
THIS EVENING...AND THE SEVERE WEATHER THREAT WILL DIMINISH AS THE
COLD FRONT MOVES EASTWARD ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ANOTHER AREA OF LOW PRESSURE WILL MOVE INTO THE REGION SATURDAY
NIGHT AND SUNDAY...CREATING A CHANCE FOR SHOWERS AND THUNDERSTORMS.
SOME OF THE THUNDERSTORMS DURING THIS PERIOD COULD BECOME
STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUESTED THIS AFTERNOON.

KDW/DJN

In the hours before

Special weather statement, Mar 25, 4:43 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
443 PM CDT THU MAR 25 2010

ALZ002-003-252215-
COLBERT-FRANKLIN-
443 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COLBERT AND FRANKLIN
COUNTIES UNTIL 515 PM CDT...

AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HALLTOWN...OR 7 MILES NORTHEAST OF RED
BAY...MOVING NORTHEAST AT 45 MPH.

PEA TO PENNY SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS
ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELGREEN.
  CROOKED OAK...POSEY LOOP.
  NEW BETHEL...PLEASANT RIDGE.
  COLBERT HEIGHTS...LITTLEVILLE.
  SPRING VALLEY...WHITEOAK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3460 8802 3469 8782 3466 8748 3449 8769
      3441 8806 3448 8810
TIME...MOT...LOC 2142Z 240DEG 43KT 3451 8798

DJN
Special weather statement, Mar 25, 5:00 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 PM CDT THU MAR 25 2010

ALZ001-252230-
LAUDERDALE-
500 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 530 PM
CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SAINT FLORIAN...OR 8 MILES NORTHEAST OF
UNDERWOOD-PETERSVILLE...MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GREEN HILL.
  LEXINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3501 8728 3501 8721 3495 8721 3485 8758
      3497 8768 3502 8759 3501 8729
TIME...MOT...LOC 2200Z 242DEG 38KT 3494 8753

DJN
Local storm report, Mar 25, 5:02 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
502 PM CDT THU MAR 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             4 N FLORENCE            34.88N 87.68W
03/25/2010  E1.00 INCH       LAUDERDALE         AL   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL IN THE OAK HILL SUBDIVISION NORTH OF
            FLORENCE. REPORTED BY FLORENCE FIRE DEPT.

&&

JE
Special weather statement, Mar 25, 5:07 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CDT THU MAR 25 2010

ALZ002-004-252230-
COLBERT-LAWRENCE-
507 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLBERT AND NORTHWEST
LAWRENCE COUNTIES UNTIL 530 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LITTLEVILLE...OR 7 MILES NORTH OF
RUSSELLVILLE...MOVING NORTHEAST AT 45 MPH.

PEA TP PENNY SIZE HAIL AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPRING VALLEY.
  WHITEOAK.
  LEIGHTON...FORD CITY.
  TOWN CREEK...NORTH COURTLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3468 8717 3457 8761 3457 8781 3465 8786
      3480 8754
TIME...MOT...LOC 2207Z 243DEG 37KT 3462 8770

DJN
Special weather statement, Mar 25, 5:10 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
510 PM CDT THU MAR 25 2010

ALZ005-007-252245-
LIMESTONE-MORGAN-
510 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MORGAN COUNTIES
UNTIL 545 PM CDT...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASHAM...OR 7 MILES SOUTHWEST OF DECATUR...
MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  FLINT CITY.
  DECATUR.
  MOORESVILLE...BELLE MINA.
  CAPSHAW.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8711 3459 8711 3481 8679 3457 8679
      3445 8708
TIME...MOT...LOC 2210Z 235DEG 35KT 3455 8704
Special weather statement, Mar 25, 5:38 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
538 PM CDT THU MAR 25 2010

ALZ005-006-252315-
LIMESTONE-MADISON-
538 PM CDT THU MAR 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES
UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LINCOLN TO
MOORESVILLE...MOVING NORTHEAST AT 40 MPH.

PEA TO PENNY SIZE HAIL...WINDS UP TO 45 MPH...AND HEAVY DOWNPOURS
ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRIANA...MERIDIANVILLE.
  PLEVNA...NORMAL.
  NEW MARKET...HUNTSVILLE.
  DEPOSIT.
  HADEN...MAYSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT
THURSDAY EVENING FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3489 8633 3488 8634 3485 8634 3464 8650
      3456 8683 3459 8692 3500 8656 3499 8631
TIME...MOT...LOC 2238Z 250DEG 25KT 3499 8650 3462 8681

DJN

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:41 PM CDTSpecial Weather StatementHUNColbert34 min
Mar 25, 3:58 PM CDTSpecial Weather StatementHUNFranklin32 min
Mar 25, 4:23 PM CDTSpecial Weather StatementHUNLauderdale37 min
Mar 25, 4:43 PM CDTSpecial Weather StatementHUNFranklin32 min
Mar 25, 5:00 PM CDTSpecial Weather StatementHUNLauderdale30 min
Mar 25, 5:07 PM CDTSpecial Weather StatementHUNLawrence23 min
Mar 25, 5:10 PM CDTSpecial Weather StatementHUNLimestone35 min
Mar 25, 5:30 PM CDTTornado WarningHUNLawrence, Morgan30 min
Mar 25, 5:38 PM CDTSpecial Weather StatementHUNMadison37 min
Mar 25, 5:59 PM CDTSpecial Weather StatementHUNCullman31 min
Mar 25, 6:04 PM CDTSpecial Weather StatementHUNMadison26 min
Mar 25, 6:08 PM CDTTornado WarningHUNCullman22 min
Mar 25, 6:22 PM CDTFlash Flood WarningHUNMadison61 min
Mar 25, 6:26 PM CDTTornado WarningHUNCullman22 min
Mar 25, 6:52 PM CDTTornado WarningHUNMarshall23 min
Mar 25, 6:56 PM CDTSpecial Weather StatementHUNCullman34 min

Nearby

Tornado Warnings in Alabama, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.